Missouri, 2018

Flash Flooding and Flooding in Missouri, August 29 to 31, 2018

August 29 to 31, 2018 · NWS SGF · 52 events in 15 counties and zones

August 28-30 Showers and storms developed ahead of a cold front that moved from eastern Kansas into central and southern Missouri on the 28th and 29th, with additional storm Images show rainfall accumulations development on the 30th as the front shifted back to the north of the Ozarks. The heaviest rainfall occurred during the morning and afternoon of the 30th, as a mesoscale convective system…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

August 28-30 Showers and storms developed ahead of a cold front that moved from eastern Kansas into central and southern Missouri on the 28th and 29th, with additional storm Images show rainfall accumulations development on the 30th as the front shifted back to the north of the Ozarks. The heaviest rainfall occurred during the morning and afternoon of the 30th, as a mesoscale convective system that developed near Wichita during the early morning of the 30th moved slowly eastward into southeast Kansas and southwest Missouri. Repeated development of storms over the region led to rainfall accumulations in excess of four inches over portions of Stone, Christian, Cherokee and Bourbon Counties. Numerous reports of flash flooding were received in these areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 29, 5:04 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 29, 5:04 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
604 AM CDT Wed Aug 29 2018

...Updated for 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 305 AM CDT Wed Aug 29 2018

Early this morning a surface cold front stretched from southeast
Kansas into northern Missouri and on into the Great Lakes Region.
Most of the convection has been confined across northern Missouri
and into the Great lakes. However, activity was beginning to fire
across our northern counties ahead of an outflow boundary that has
worked its way south. The front and outflow boundaries will be
the focus for continued development this morning. This front will
move southward through the forecast area today and settle across
far northern Arkansas by afternoon and then stall out there this
evening and overnight. A moist and unstable atmosphere ahead of
the front will be conducive to showers and thunderstorms. With
precipitable water running around 2.00 inches, expect enough
instability for some vigorous updrafts, but deep layer shear
remains only in the 15-20 knot range. Still looks good for a
marginal threat of damaging winds to 60 mph, and perhaps quarter
sized hail along with heavy downpours. With the clouds,
precipitation and cooler air behind the front, there will be a
noticeable differences in temperatures, with highs mainly in the
70s to low 80s.

As Instability wanes tonight as the cooler airmass settles over the
region behind the front, will likely see a break in the convection.
However, modest low level jet develops across Oklahoma and Kansas,
and with moisture riding over the 850mb front will see some more
activity develop after midnight, especially over southeast Kansas
and western Missouri. Temperatures will be on the comfortable side
with lows ranging from the lower 60s over central Missouri to near
70 along the Arkansas border.

.LONG TERM...(Thursday through Tuesday)
Issued at 305 AM CDT Wed Aug 29 2018

On Thursday, the front over Arkansas will lift northward through the
area as a warm front. Increasing instability and the presence of the
front will lead to more convection. Temperatures and dewpoints
will respond accordingly with highs back into the 80s and dew
points in the lower 70s by afternoon. There looks to be a break in
the rain chances then Thursday night with the warm front to our
north. Look for lows in the upper 60s to lower 70s.

For Friday, area remains on the northern fringe of the upper ridge
and although atmosphere to be somewhat moist and unstable, no real
trigger mechanisms to pinpoint any convection. However, temperatures
will be back up into the upper 80s to lower 90s once again.

Medium range models still showing considerable spread from Saturday
through Monday, with a little better consensus on Tuesday with a
front moving into the area. Overall, looks as though there will be
periodic rain chances. At this point certainly doesn't look like a
weekend washout by any means. Temperatures during this time frame
look to be above seasonal normals.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 604 AM CDT Wed Aug 29 2018

A cold front will push through the area today. Showers and storms
were developing over southern Missouri and this trend will
continue through the morning hours. Short term models are showing
some MVFR ceilings advecting into the area form the north later
this morning as well. There could be some IFR ceilings and
visibilities within the stronger storms. These should dissipate
this evening before more storms develop well after midnight
tonight and possibly effect the TAF sites towards the end of the
TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Aug 29, 3:40 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
440 AM CDT Wed Aug 29 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
440 AM CDT Wed Aug 29 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Significant lightning risk.

DISCUSSION...

  Showers and thunderstorms will become more numerous through the
  morning hours. There is a marginal risk for severe storms, mainly
  this afternoon across southern Missouri, with winds to 60 mph and
  possibly some small hail. Heavy downpours of rain is also
  possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Thunderstorms will be possible again Thursday but no severe
  weather is expected.

  Periodic thunderstorms will continue from Friday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Special weather statement, Aug 29, 6:16 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
716 AM CDT WED AUG 29 2018

MOZ055-056-069-291245-
Camden MO-Benton MO-Morgan MO-
716 AM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN CAMDEN AND SOUTHWESTERN MORGAN COUNTIES UNTIL 745 AM
CDT...

At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Laurie to near Macks
Creek. Movement was northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Osage Beach...                    Camdenton...
Village of Four Seasons...        Laurie...
Sunrise Beach...                  Macks Creek...
Linn Creek...                     Gravois Mills...
Climax Springs...                 Green Bay Terrace...
Knobby...                         Hurricane Deck...
Old Linn Creek...                 Barnumton...
Purvis...                         Roach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3846 9292 3824 9270 3822 9270 3821 9267
      3813 9259 3810 9259 3790 9298 3801 9307
      3806 9306 3806 9312 3812 9317
TIME...MOT...LOC 1216Z 220DEG 20KT 3812 9307 3799 9294

Terry
Special weather statement, Aug 29, 7:27 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
827 AM CDT WED AUG 29 2018

MOZ055-068-069-291415-
Camden MO-Benton MO-Hickory MO-
827 AM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...
SOUTHEASTERN BENTON AND CAMDEN COUNTIES UNTIL 915 AM CDT...

At 827 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Hermitage, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lake of The Ozarks...             Ha Ha Tonka State Park...
Lake of The Ozarks State Park...  Osage Beach...
Camdenton...                      Village of Four Seasons...
Laurie...                         Sunrise Beach...
Macks Creek...                    Linn Creek...
Preston...                        Cross Timbers...
Climax Springs...                 Green Bay Terrace...
Fristoe...                        Knobby...
Hurricane Deck...                 Old Linn Creek...
Edwards...                        Branch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3822 9269 3787 9261 3789 9262 3789 9263
      3790 9306 3791 9327 3812 9328 3820 9287
      3819 9277 3822 9276 3823 9271
TIME...MOT...LOC 1327Z 263DEG 26KT 3803 9317

Hatch
Special weather statement, Aug 29, 7:59 AM CST, 1 minute before
Special Weather Statement
National Weather Service Springfield MO
859 AM CDT WED AUG 29 2018

MOZ090-091-095-096-104-291445-
Douglas MO-Greene MO-Taney MO-Webster MO-Christian MO-
859 AM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...WESTERN
DOUGLAS...CHRISTIAN...NORTHERN TANEY AND SOUTHEASTERN GREENE COUNTIES
UNTIL 945 AM CDT...

At 858 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, or near Ozark, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Nixa...                           Ozark...
Rogersville...                    Ava...
Seymour...                        Sparta...
Highlandville...                  Fremont Hills...
Fordland...                       Diggins...
Spokane...                        Oldfield...
Elkhead...                        Chestnutridge...
Rome...                           Chadwick...
Linden...                         Brownbranch...
Bruner...                         Selmore...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3680 9331 3682 9331 3682 9334 3707 9334
      3725 9280 3714 9268 3707 9268 3707 9260
      3679 9280
TIME...MOT...LOC 1358Z 270DEG 12KT 3695 9316

Hatch

The radar

The Springfield radar (KSGF), 76 km away, was scanning. The volume nearest the first event began at 13:58 UTC.

Open the radar archive at this moment

Event by event

31 heavy rain, 13 flash flood, 3 lightning, 3 flood, 2 hail. Local standard time, as filed.

Lightning, Wright

When
August 29, 8:00 AM CST
Where
Wright County, 0.69 mi S of Boyer
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.310, -92.550

Lightning struck an antenna on a house five miles NNW of Hartville. Minor damage was reported. The time of the strike was estimated from radar and lightning plots.

Heavy Rain, Wright

When
August 29, 9:09 AM CST
Where
Wright County, 0.55 mi W of Boyer
Reported by
Law Enforcement
Coordinates
37.320, -92.560

A storm total of 3.00 inches of rainfall was reported.

Flash Flood, Christian

When
August 29, 9:14 AM CST to 2:14 PM CST
Where
Christian County, 0.37 mi SW of Linden to 0.28 mi SSW of Linden
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.046, -93.134

Northbound Missouri Highway 125 was closed due to flooding.

Flash Flood, Webster

When
August 29, 9:14 AM CST to 2:14 PM CST
Where
Webster County, 2.35 mi NNW of Seymour Owen Fld Arp to 2.5 mi NW of Seymour Owen Fld Arp
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.210, -92.750

Southbound Route C was closed due to flooding.

Flash Flood, Phelps

When
August 29, 9:30 AM CST to 2:30 PM CST
Where
Phelps County, 1.76 mi NW of Yancy Mills to 2.1 mi NW of Yancy Mills
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.800, -91.870

A trained spotter posted a picture of County Road 7490 flooded over at the Corn Creek Crossing on social media.

Heavy Rain, Christian

When
August 29, 9:35 AM CST
Where
Christian County, 1.1 mi E of Sparta
Reported by
Broadcast Media
Coordinates
37.000, -93.060

A viewer reported 1.68 inches of rain in one hour on Jenkins Road in Sparta.

Heavy Rain, Webster

When
August 29, 10:23 AM CST
Where
Webster County, 1.3 mi ENE of Diggins
Reported by
Broadcast Media
Coordinates
37.180, -92.850

A viewer reported a storm total of 3.50 inches of rainfall was reported.

Lightning, Wright

When
August 29, 10:30 AM CST
Where
Wright County, 3.22 mi SSE of Dawson
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.210, -92.290

Lightning struck a motor home resulting in a fire off Highway 95 and Nettleton Drive, just north of Mountain Grove, Mo. The time of the strike was estimated from radar and lightning plots.

Heavy Rain, Pulaski

When
August 29, 10:30 AM CST
Where
Pulaski County, 0.69 mi N of Gospel Ridge
Reported by
Broadcast Media
Coordinates
37.830, -92.170

Three and a half inches of rain fell in three and a half hours starting at 7 am. An inch of the rain fell between 9:30 and 10:30 am. Some ponding on streets was occurring, especially low areas.

Lightning, Wright

When
August 29, 10:45 AM CST
Where
Wright County, 0.69 mi S of St George
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.370, -92.450

Lightning struck a garage and caused minor damage. The time of the strike was estimated from radar and lightning plots.

Heavy Rain, Pulaski

When
August 29, 10:48 AM CST
Where
Pulaski County, 1.49 mi SSE of St Robert
Reported by
Public
Coordinates
37.800, -92.220

A home weather station measured a storm total of 4.44 inches of rainfall, near exit 156 along Interstate 44.

Flash Flood, Wright

When
August 29, 12:00 PM CST to 5:00 PM CST
Where
Wright County, 0.55 mi E of Hartville to 2.29 mi WSW of Hartville
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.250, -92.510

A few of the country roads around Hartville are impassible due to water over the roadways.

Heavy Rain, Pulaski

When
August 29, 12:00 PM CST
Where
Pulaski County, 0.69 mi S of St Robert
Reported by
COOP Observer
Coordinates
37.810, -92.230

A measured 4.04 inches of rain fell in six hours. Rainwater flooded a basement with 2 inches of water.

Heavy Rain, Miller

When
August 29, 12:22 PM CST
Where
Miller County, 1.29 mi ENE of Tuscumbia
Reported by
CoCoRaHS
Coordinates
38.240, -92.450

Rainfall totaling 2.24 inches fell in 6 hours.

Flash Flood, Douglas

When
August 29, 2:30 PM CST to 7:30 PM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.13 mi NNE of Arno
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

The road was closed due to flooding on Route Y west and east bound at the Cowskin Creek Crossing.

Flash Flood, Wright

When
August 29, 2:30 PM CST to 6:30 PM CST
Where
Wright County, 4.42 mi NE of Mansfield to 4.24 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

The road was closed due to flooding on Highway AB in both directions at the Wolf Creek Crossing.

Flood, Douglas

When
August 29, 3:18 PM CST to 8:00 PM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.53 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

The road was closed due to flooding on Route U at the Bryant Creek Crossing.

Flood, Wright

When
August 29, 6:30 PM CST to 11:00 PM CST
Where
Wright County, 1.79 mi WNW of Rayborn to 1.6 mi WNW of Rayborn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.310, -92.400

The road was closed due to flooding on Route E at the Gasconade River Crossing.

Heavy Rain, Wright

When
August 29, 7:32 PM CST
Where
Wright County, 0.69 mi S of Mansfield
Reported by
Amateur Radio
Coordinates
37.110, -92.580

A storm total of 3.50 inches of rainfall was reported.

Heavy Rain, Douglas

When
August 29, 7:36 PM CST
Where
Douglas County, 1.65 mi E of Mt Zion
Reported by
Amateur Radio
Coordinates
37.020, -92.640

A storm total of 2.50 inches of rainfall was reported.

Heavy Rain, Douglas

When
August 29, 7:38 PM CST
Where
Douglas County, 2.31 mi WSW of Ava Muni Meml Arpt
Reported by
Amateur Radio
Coordinates
36.960, -92.720

A storm total of 2.50 inches of rainfall was reported.

Heavy Rain, Wright

When
August 29, 7:39 PM CST
Where
Wright County, 0.55 mi E of Hartville
Reported by
Amateur Radio
Coordinates
37.250, -92.510

A storm total of 3.70 inches of rainfall was reported.

Heavy Rain, Pulaski

When
August 30, 6:00 AM CST
Where
Pulaski County, 0.69 mi S of St Robert
Reported by
COOP Observer
Coordinates
37.810, -92.230

A 24 hour storm total of 3.88 inches of rainfall was reported.

Heavy Rain, Wright

When
August 30, 6:00 AM CST
Where
Wright County, 0.69 mi S of Mansfield
Reported by
COOP Observer
Coordinates
37.110, -92.580

A 24 hour storm total of 3.13 inches of rainfall was reported.

Hail, Stone

When
August 30, 6:25 AM CST
Where
Stone County, 2.24 mi SSW of Jamesville
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
36.941, -93.387

A bus driver reported golf ball size hail in Hootontown. Minor damage was reported to the bus and some roofs.

Heavy Rain, Dade

When
August 30, 7:30 AM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Reported by
COOP Observer
Coordinates
37.390, -93.950

A 24 hour storm total of 2.60 inches of rainfall was reported.

Heavy Rain, Vernon

When
August 30, 8:30 AM CST
Where
Vernon County, 2.59 mi WNW of Milo
Reported by
Public
Coordinates
37.770, -94.360

The public reported that 2.00 inches of rain fell in approximately 45 minutes, between 8 and 9am.

Heavy Rain, Dade

When
August 30, 9:00 AM CST to 10:30 AM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Reported by
COOP Observer
Coordinates
37.390, -93.950

A Cooperative Observer reported that 2.42 inches of rain fell in approximately one and a half hours.

Heavy Rain, Polk

When
August 30, 9:00 AM CST to 10:40 AM CST
Where
Polk County, 1.49 mi SSE of Dunnegan
Reported by
Public
Coordinates
37.680, -93.570

The public reported that approximately 4.00 inches of rain fell in approximately and hour and 45 minutes.

Hail, Greene

When
August 30, 9:55 AM CST
Where
Greene County, 2.65 mi NW of Sgf Downtown Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.250, -93.260

Quarter size hail was reported four miles NNE of Springfield between Chestnut Avenue and MM Highway exit on Interstate 44.

Heavy Rain, Hickory

When
August 30, 10:11 AM CST
Where
Hickory County, 1.29 mi ENE of Preston
Reported by
Public
Coordinates
37.940, -93.210

The public reported that 1.50 inches of rain fell in approximately 45 minutes.

Heavy Rain, Polk

When
August 30, 10:11 AM CST
Where
Polk County, 3.01 mi NE of Rondo
Reported by
COOP Observer
Coordinates
37.800, -93.430

The public reported that 2.30 inches of rain fell in approximately 1 hour.

Heavy Rain, Polk

When
August 30, 10:12 AM CST
Where
Polk County, 3.01 mi NE of Rondo
Reported by
COOP Observer
Coordinates
37.800, -93.430

A Cooperative Weather Observer reported that 2.30 inches of rain fell in approximately 1 hour.

Heavy Rain, Dade

When
August 30, 10:20 AM CST
Where
Dade County, 0.88 mi NE of Pilgrim
Reported by
Public
Coordinates
37.380, -93.770

A citizen measured 1.00 inch in 15 minutes, between Everton and Greenfield. An Additional 0.50 inches the second 15 minutes totaling 1.5 inches in 30 minutes.

Flash Flood, Stone

When
August 30, 10:35 AM CST to 3:00 PM CST
Where
Stone County, 1.77 mi SW of Jamesville to 2.7 mi SSW of Jamesville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.950, -93.390

A flooded roadway and large tree were reported down at the low-water crossing near the intersection of Highway U and Sliver Lake Branch Creek.

Flash Flood, Christian

When
August 30, 11:37 AM CST to 5:00 PM CST
Where
Christian County, Nixa to 0.65 mi N of Nixa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.050, -93.300

The city Emergency Management reported a rain gauge in north Nixa recorded 3.60 inches of rain fall with a maximum hourly rain rate of 0.85 inch per hour. There were multiple reports of flooded roadways in the Nixa, including Tracker Road near Raspberry Court, Phillips Road between Tracker Road and Guin Road, and Tracker Road near Sanders Valley Road.

Flash Flood, Christian

When
August 30, 11:51 AM CST to 5:00 PM CST
Where
Christian County, 1.55 mi SW of Cassidy to 1.47 mi SW of Cassidy
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.052, -93.266

A Ham Operator reported that south of North Street there was 10 inches of water over road by High Point School.

Heavy Rain, Greene

When
August 30, 12:00 PM CST
Where
Greene County, 0.88 mi SW of (Sgf)springfield Arp
Reported by
ASOS
Coordinates
37.240, -93.390

Rainfall totaling 2.04 inches fell in six hours.

Heavy Rain, Greene

When
August 30, 12:09 PM CST
Where
Greene County, 0.55 mi W of Galloway
Reported by
Amateur Radio
Coordinates
37.130, -93.240

A HAM Operator by the Springfield Nature Center reported a rail total of 2.50 inches.

Flash Flood, Stone

When
August 30, 12:35 PM CST to 6:00 PM CST
Where
Stone County, 0.88 mi NE of Abesville to 0.57 mi NNE of Abesville
Cause
Heavy Rain
Reported by
Public
Coordinates
36.840, -93.360

A citizen reported of flooding to the bottom of the doors on an S10 pickup on highway 176 at Hedrick Lane.

Flash Flood, Christian

When
August 30, 2:02 PM CST to 7:00 PM CST
Where
Christian County, 0.69 mi N of Montague to 0.67 mi N of Montague
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.930, -93.330

The road was reported on state highway O at the low-water crossing of Tory Creek.

Flash Flood, Jasper

When
August 30, 2:49 PM CST to 8:00 PM CST
Where
Jasper County, 1.49 mi NNE of Joplin to 1.65 mi NNE of Joplin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.100, -94.510

The low water bridge just to the west of North Main and Murphy Roads was closed due to flooding.

Flash Flood, Stone

When
August 30, 3:10 PM CST to 8:00 PM CST
Where
Stone County, 0.69 mi N of Ponce de Leon to 0.56 mi NW of Ponce de Leon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.880, -93.350

The road was flooded over at the Medical Spring Road crossing with the East Prong of Goff Creek, south of highway V near Ponce de Leon.

Heavy Rain, Stone

When
August 30, 3:10 PM CST
Where
Stone County, 0.69 mi N of Ponce de Leon
Reported by
Emergency Manager
Coordinates
36.880, -93.350

A storm total of 5.75 inches of rainfall was reported.

Flood, Stone

When
August 30, 3:20 PM CST to 9:00 PM CST
Where
Stone County, 0.69 mi N of Ponce de Leon to 0.44 mi NNE of Ponce de Leon
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.880, -93.350

A propane tank was washed away and flood waters entered a church.

Heavy Rain, Cedar

When
August 31, 6:00 AM CST
Where
Cedar County, 1.38 mi N of Stockton Resv South
Reported by
CoCoRaHS
Coordinates
37.620, -93.800

The COCORAHS station MO-CD-4 reported a rainfall total of 3.59 inches.

Heavy Rain, Christian

When
August 31, 6:00 AM CST
Where
Christian County, 1.49 mi SSE of Terrell
Reported by
CoCoRaHS
Coordinates
37.060, -93.410

The COCORAHS station MO-CR-20 reported a rainfall total of 5.05 inches.

Heavy Rain, Greene

When
August 31, 6:00 AM CST
Where
Greene County, 3.31 mi W of Wildwood Estates
Reported by
CoCoRaHS
Coordinates
37.120, -93.310

The COCORAHS station MO-GR-48 reported a rainfall of 3.03 inches.

Heavy Rain, Stone

When
August 31, 7:00 AM CST
Where
Stone County, 0.88 mi SW of Jamesville
Reported by
CoCoRaHS
Coordinates
36.960, -93.380

The COCORAHS station MO-SE-34 reported a rainfall total of 3.62 inches.

Heavy Rain, Christian

When
August 31, 7:30 AM CST
Where
Christian County, 2.16 mi SW of Boaz
Reported by
CoCoRaHS
Coordinates
37.000, -93.430

The COCORAHS station MO-CR-50 reported a rainfall total of 5.16 inches.

Heavy Rain, Christian

When
August 31, 7:45 AM CST
Where
Christian County, 3.45 mi SW of Riverdale
Reported by
Mesonet
Coordinates
36.970, -93.330

The Mesonet station FINM7 reported rainfall of 4.11 inches.

Heavy Rain, Polk

When
August 31, 7:50 AM CST
Where
Polk County, 1.09 mi E of Bolivar
Reported by
Mesonet
Coordinates
37.620, -93.400

The Mesonet station BLVRB reported 3.16 inches of rainfall.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780771, 780789, 780721, 780722, 780724, 780790, 780791, 780772, 780792, 780773, 780793, 780725, 780794, 780795, 780726, 780727, 780735, 780736, 780796, 780797, 780798, 780799, 780800, 780801, 780140, 780802, 780803, 780810, 780811, 780141, 780804, 780805, 780808, 780809, 780728, 780729, 780730, 780813, 780814, 780731, and more.